MAUDE Adverse Event Report: COVIDIEN MEDICAL PRODUCTS EMPRINT; SYSTEM, ABLATION, MICROWAVE AND ACCESSORIES

COVIDIEN MEDICAL PRODUCTS EMPRINT; SYSTEM, ABLATION, MICROWAVE AND ACCESSORIES
Model Number CA15L1
Medical Device Problem Codes Failure to Fire (2610); Detachment of Device or Device Component (2907)
Health Effect - Clinical Codes Fever (1858); No Code Available (3191)
Date of Event 09/17/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
According to the reporter, during microwave ablation, after insertion of needle and when the generator started for ablation in ultrasound, there was no sign that the liver ablated due this the consultants wanted to extract needle.But as they extracted the needle, it broke from the mid to tip and its ceramic coating completely remained in the patient and they have to gave another incision to the skin to extract the broken needle.Extension of the incision by more than 1 inch.Change surgery from endoscopic to open surgery and there was unanticipated tissue loss or irreversible damage.
 
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
According to the reporter, during microwave ablation, after insertion of needle and when the generator started for ablation in ultrasound, there was no sign that the liver ablated due this the consultants wanted to extract needle.But as they extracted the needle, it broke from the mid to tip and its ceramic coating completely remained in the patient and they have to gave another incision to the skin to extract the broken needle.Reoperation was initiated on the same day wherein surgery was changed from endoscopic to fluoroscopy and there was unanticipated tissue loss or irreversible damage.The ceramic tip was completely removed but extension of the incision by 3.5 centimeters.Patient continued to have high spikes of temperature and required 7 days of intravenous antibiotics after the extraction of needle through open skin incision.Fever was resolved after multiple episodes of injectable antibiotics.

Brand Name
EMPRINT
Common Device Name
SYSTEM, ABLATION, MICROWAVE AND ACCESSORIES
Manufacturer (Section D)
COVIDIEN MEDICAL PRODUCTS
building 10- no 789 puxing roa
shanghai 20111 4
CN  201114
MDR Report Key9171536
Report Number3006451981-2019-00195
Device Sequence Number2538065
Product Code NEY
UDI-Device Identifier10884521189539
UDI-Public10884521189539
Combination Product (Y/N)N
Initial Reporter CountryPK
PMA/510(K) Number
K133821
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,foreign,health pr
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 10/17/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/22/2019
Device Model NumberCA15L1
Device Catalogue NumberCA15L1
Device Lot NumberS7LG017X
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 09/18/2019
Supplement Date Received by Manufacturer10/01/2019
Initial Report FDA Received Date10/09/2019
Supplement Report FDA Received Date10/17/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other; Required Intervention;
Patient Age62 YR